MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. VENTRIO MESH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. VENTRIO MESH; SURGICAL MESH
Catalog Number 0010214
Medical Device Problem Codes Defective Device (2588); Material Deformation (2976); Insufficient Device Problem Information (3190); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Abscess (1690); Adhesion(s) (1695); Fistula (1862); Pain (1994); Hernia (2240); Injury (2348); Disability (2371); Obstruction/Occlusion (2422)
Date of Event 05/10/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
At this time no conclusions can be made.The cause of the patient postoperative complications cannot be determined at this time.No lot number has been provided therefore a review of the manufacturing records is not possible at this time.Information is limited.Should additional information be provided a supplemental emdr will be submitted.Not returned.
 
Event or Problem Description
The patient underwent surgery for implant of an unspecified bard/davol ventrio on (b)(6) 2010.As reported, the patient is making a claim for an adverse patient outcome against the ventrio.As reported, the attorney alleges general allegations for "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient.".
 
Additional Manufacturer Narrative
At this time no conclusions can be made.The cause of the patient postoperative complications cannot be determined at this time.No lot number has been provided therefore a review of the manufacturing records is not possible at this time.Information is limited.Addendum: this supplemental emdr is submitted to document additional information provided.Based on the additional information received, there is no change to initial determination, no conclusions can be made.Per medical records review, about 8 years post implant of ventrio mesh, patient was diagnosed with hernia recurrence, obstruction, fistula, abscess, adhesions, pain, mesh deformation thereby underwent repair with mesh removal.The instructions-for-use supplied with the device lists hernia recurrence, fistula, adhesions and pain as possible complications.Note, the manufacturing date (15-jun-2009) is considered to be a best estimate.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
The patient underwent surgery for implant of an unspecified bard/davol ventrio on (b)(6)2010.As reported, the patient is making a claim for an adverse patient outcome against the ventrio.As reported, the attorney alleges general allegations for "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient." addendum per additional information provided: (b)(6)2010 - patient was diagnosed with ventral hernia thereby underwent open repair with the implant of ventrio mesh (device #1).Per operative notes, ¿the hemia sac contained entire transverse colon and omentum was dissected away.Some of the omentum was excised.An ventrio hernia patch (device #1) was attached circumferentially with interrupted sutures." (b)(6)2018 - patient had pain and was diagnosed with fistula, recurrent incisional hernia, obstruction thereby underwent open repair with the removal of ventrio mesh (device #1) and implant of phasix mesh (device #2).Per operative notes, ¿multiple areas of incisional hernia above and below the area of the colocutaneous fistula were noted.On the right, there was an bunching up of the mesh (device #1) was excised lateral to the area of contamination, abscess and anterior abdominal wall.Area of the colocutaneous fistula and mesh were freed up from all of the underlying small bowel, omentum and large bowel.Similar process on right side was performed on the left side of the anterior abdominal wall as well.There was a small bowel obstruction because of the density of the adhesions to the undersurface of the colocutaneous fistula.The colocutaneous fistula along with the small bowel were removed.The hernia was seen.The openings in the posterior fascia were closed with synthetic mesh placed intraabdominally using sutures.A piece of phasix mesh (device #2) was placed over the entire anterior abdominal contents and fixed superiorly and inferiorly as well.A synthetic mesh was placed into the preperitoneal space and anchored with sutures.¿ attorney alleges that the patient had abscess, adhesions, bowel removal, fistula, hernia recurrence and pain.

Brand Name
VENTRIO MESH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
4018258538
MDR Report Key8418439
Report Number1213643-2019-01693
Device Sequence Number11098025
Product Code FTL
UDI-Device Identifier00801741016417
UDI-Public(01)00801741016417(17)100628(10)HUTF1470
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K100229
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2010
Device Explanted Year2018
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 03/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/28/2010
Device Catalogue Number0010214
Device Lot NumberHUTF1470
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/22/2019
Supplement Date Received by Manufacturer02/20/2025
Initial Report FDA Received Date03/13/2019
Supplement Report FDA Received Date03/14/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/15/2009
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability; Required Intervention;
Patient Age67 YR
Patient SexFemale
Patient Weight107 KG